Alert archive / New York / Wind Chill Warnings in 2014

Wind Chill Warning 1, NWS Binghamton, NY

January 3, 201416 counties in New York

NWS Binghamton, NY issued this wind chill warning at Jan 3, 2014, 5:30 AM EST for 16 counties in New York. It was in force for 25 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 3, 2014, 5:30 AM EST (10:30 UTC)
Expired
Jan 4, 2014, 6:45 AM EST
In force
25 hr
Issued by
NWS Binghamton, NY

Counties Broome County, NY, Cayuga County, NY, Chemung County, NY, Chenango County, NY, Cortland County, NY, Delaware County, NY, Madison County, NY, Oneida County, NY, Onondaga County, NY, Otsego County, NY, Schuyler County, NY, Seneca County, NY, Steuben County, NY, Tioga County, NY, Tompkins County, NY, Yates County, NY

The radar

The Binghamton radar (KBGM), 44 km from the middle of the area, began a volume at 10:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 3, 5:45 AM ESTSNOW 12.42 Nnw Foster, NYSTORM TOTAL FROM 6 PM 1/1 THRU 6 AM 1/3. 6AM THRU 6AM 1/2-1/3 10.5 INCHES

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 10.5 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2014-01-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2014-01-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 316 square meters per square second.1939587897117136156175194214Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
544 m above ground
0-6 km bulk shear
124 kt
0-1 km storm-relative helicity
316 m²/s²
0-3 km storm-relative helicity
714 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

799 
WWUS41 KBGM 031030
WSWBGM

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
530 AM EST FRI JAN 3 2014

...EXTREME COLD WILL BE OVER THE AREA THROUGH SATURDAY MORNING...


NYZ009-015>018-022>025-036-037-044>046-055>057-041030-
/O.CAN.KBGM.WS.W.0001.000000T0000Z-140103T1500Z/
/O.NEW.KBGM.WC.W.0001.140103T1030Z-140104T1400Z/
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-
CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-
INCLUDING THE CITIES OF...BOONVILLE...PENN YAN...SENECA FALLS...
AUBURN...SYRACUSE...CORNING...HORNELL...WATKINS GLEN...ELMIRA...
ITHACA...ONEIDA...UTICA...ROME...CORTLAND...NORWICH...ONEONTA...
COOPERSTOWN...OWEGO...BINGHAMTON...WALTON...DELHI
530 AM EST FRI JAN 3 2014

...WIND CHILL WARNING IN EFFECT UNTIL 9 AM EST SATURDAY...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A WIND
CHILL WARNING...WHICH IS IN EFFECT UNTIL 9 AM EST SATURDAY. THE
WINTER STORM WARNING HAS BEEN CANCELLED. 

* LOCATIONS...ALL OF CENTRAL NEW YORK.

* HAZARDS...EXTREME COLD...WIND CHILLS OF 25 TO 35 BELOW ZERO.

* WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* WIND CHILLS...WILL DROP AS LOW AS MINUS 35 DEGREES THIS 
  MORNING AND AGAIN SATURDAY MORNING.

* TIMING...NORTHERLY WINDS WILL INCREASE AS BITTERLY COLD AIR
  PUSHES DOWN INTO UPSTATE NEW YORK. WIND CHILLS WILL BE BETWEEN
  MINUS 15 AND MINUS 30 DEGREES THIS MORNING. LOWS BELOW ZERO
  COMBINED WITH WINDS INCREASING OVERNIGHT WILL BRING WIND CHILLS
  BACK DOWN TO LESS THAN 25 BELOW ZERO AGAIN SATURDAY MORNING.

* IMPACTS...IN ADDITION...BLOWING SNOW WILL MAKE FOR VERY POOR
  VISIBILITY AT TIMES TODAY. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING IS ISSUED WHEN WINDS COMBINE WITH BITTERLY
COLD TEMPERATURES TO CREATE EXTREMELY DANGEROUS CONDITIONS FOR
EXPOSED SKIN.  THE WIND CHILL WILL BE COLD ENOUGH TO CAUSE
FROSTBITE IN ABOUT 15 MINUTES OR LESS...AND COULD LEAD TO
HYPOTHERMIA IF PROPER PRECAUTIONS ARE NOT TAKEN. IF YOU MUST GO
OUTSIDE...REMEMBER THAT SEVERAL LAYERS OF CLOTHING WILL KEEP YOU
WARMER THAN A SINGLE HEAVY COAT. A HAT IS ALSO IMPORTANT AS MORE
BODY HEAT IS LOST THROUGH THE HEAD THAN ANY OTHER PART OF THE
BODY. IT IS ALSO VERY IMPORTANT TO COVER ALL EXPOSED FLESH TO
PROTECT YOURSELF FROM FROSTBITE.

&&

$$

NYZ062-PAZ038>040-043-044-047-048-072-041030-
/O.CAN.KBGM.WS.W.0001.000000T0000Z-140103T1500Z/
/O.NEW.KBGM.WC.Y.0001.140103T1030Z-140104T1400Z/
SULLIVAN-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-
LUZERNE-PIKE-SOUTHERN WAYNE-
INCLUDING THE CITIES OF...MONTICELLO...TOWANDA...SAYRE...
MONTROSE...TUNKHANNOCK...SCRANTON...WILKES-BARRE...HAZLETON...
MILFORD...HONESDALE
530 AM EST FRI JAN 3 2014

...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM EST SATURDAY...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM EST SATURDAY. THE
WINTER STORM WARNING HAS BEEN CANCELLED. 

* LOCATIONS...NORTHEAST PENNSYLVANIA AND SULLIVAN COUNTY NEW 
  YORK. 

* HAZARDS...DANGEROUSLY COLD WIND CHILLS OF 15 TO 25 BELOW ZERO.

* WINDS...NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* WIND CHILLS...WILL DROP TO BETWEEN MINUS 10 TO MINUS 25 
  DEGREES LATE TONIGHT AND FRIDAY. 

* TIMING...LIGHT SNOW WILL TAPER OFF THIS MORNING. NORTHERLY WINDS
  WILL INCREASE AS BITTERLY COLD AIR PUSHES DOWN INTO UPSTATE NEW
  YORK. WIND CHILLS WILL BE BETWEEN MINUS 10 AND MINUS 25 DEGREES
  THIS MORNING. WIND CHILLS WILL DROP AGAIN SATURDAY MORNING TO
  NEAR 25 BELOW. 

* IMPACTS...IN ADDITION...BLOWING SNOW WILL MAKE FOR VERY POOR
  VISIBILITY AT TIMES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN WINDS COMBINE WITH VERY COLD
TEMPERATURES TO CREATE DANGEROUS CONDITIONS FOR EXPOSED SKIN. THE
WIND CHILL IS EXPECTED TO BE COLD ENOUGH TO CAUSE FROSTBITE IN
ABOUT 30 MINUTES OR LESS...AND COULD LEAD TO HYPOTHERMIA IF
PRECAUTIONS ARE NOT TAKEN. THOSE PLANNING TO VENTURE OUTDOORS
SHOULD USE COMMON SENSE AND DRESS WARMLY...MAKING SURE THAT ALL
EXPOSED SKIN IS COVERED.

&&

$$
MORFORD
3 follow-up statements
347 
WWUS41 KBGM 031928
WSWBGM

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
228 PM EST FRI JAN 3 2014

NYZ009-015>018-022>025-036-037-044>046-055>057-041400-
/O.CON.KBGM.WC.W.0001.000000T0000Z-140104T1400Z/
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-
CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-
INCLUDING THE CITIES OF...BOONVILLE...PENN YAN...SENECA FALLS...
AUBURN...SYRACUSE...CORNING...HORNELL...WATKINS GLEN...ELMIRA...
ITHACA...ONEIDA...UTICA...ROME...CORTLAND...NORWICH...ONEONTA...
COOPERSTOWN...OWEGO...BINGHAMTON...WALTON...DELHI
228 PM EST FRI JAN 3 2014

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 9 AM EST SATURDAY...

* LOCATIONS...ALL OF CENTRAL NEW YORK.

* HAZARDS...EXTREME COLD...WIND CHILLS OF 25 TO 30 DEGREES BELOW
  ZERO.

* WINDS...SOUTH WINDS 5 TO 10 MPH WITH GUSTS UP TO 20 MPH.

* TIMING...LOWS BELOW ZERO COMBINED WITH WINDS INCREASING
  OVERNIGHT WILL BRING WIND CHILLS BACK DOWN TO LESS THAN 25 BELOW
  ZERO EARLY SATURDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING IS ISSUED WHEN WINDS COMBINE WITH BITTERLY
COLD TEMPERATURES TO CREATE EXTREMELY DANGEROUS CONDITIONS FOR
EXPOSED SKIN.  THE WIND CHILL WILL BE COLD ENOUGH TO CAUSE
FROSTBITE IN ABOUT 15 MINUTES OR LESS...AND COULD LEAD TO
HYPOTHERMIA IF PROPER PRECAUTIONS ARE NOT TAKEN. IF YOU MUST GO
OUTSIDE...REMEMBER THAT SEVERAL LAYERS OF CLOTHING WILL KEEP YOU
WARMER THAN A SINGLE HEAVY COAT. A HAT IS ALSO IMPORTANT AS MORE
BODY HEAT IS LOST THROUGH THE HEAD THAN ANY OTHER PART OF THE
BODY. IT IS ALSO VERY IMPORTANT TO COVER ALL EXPOSED FLESH TO
PROTECT YOURSELF FROM FROSTBITE.

&&

$$

NYZ062-PAZ038>040-043-044-047-048-072-041400-
/O.CON.KBGM.WC.Y.0001.000000T0000Z-140104T1400Z/
SULLIVAN-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-
LUZERNE-PIKE-SOUTHERN WAYNE-
INCLUDING THE CITIES OF...MONTICELLO...TOWANDA...SAYRE...
MONTROSE...TUNKHANNOCK...SCRANTON...WILKES-BARRE...HAZLETON...
MILFORD...HONESDALE
228 PM EST FRI JAN 3 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST
SATURDAY...

* LOCATIONS...NORTHEAST PENNSYLVANIA AND SULLIVAN COUNTY IN
  CENTRAL NEW YORK.

* HAZARDS...DANGEROUSLY COLD WIND CHILLS OF 15 TO 25 DEGREES BELOW
  ZERO.

* WINDS...SOUTH WINDS 5 TO 10 MPH WITH GUSTS UP TO 20 MPH.

* TIMING...LOWS BELOW ZERO COMBINED WITH WINDS INCREASING
  OVERNIGHT WILL BRING WIND CHILLS BACK DOWN TO LESS THAN 15
  DEGREES BELOW ZERO EARLY SATURDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN WINDS COMBINE WITH VERY COLD
TEMPERATURES TO CREATE DANGEROUS CONDITIONS FOR EXPOSED SKIN. THE
WIND CHILL IS EXPECTED TO BE COLD ENOUGH TO CAUSE FROSTBITE IN
ABOUT 30 MINUTES OR LESS...AND COULD LEAD TO HYPOTHERMIA IF
PRECAUTIONS ARE NOT TAKEN. THOSE PLANNING TO VENTURE OUTDOORS
SHOULD USE COMMON SENSE AND DRESS WARMLY...MAKING SURE THAT ALL
EXPOSED SKIN IS COVERED.

&&

$$
627 
WWUS41 KBGM 040251
WSWBGM

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
951 PM EST FRI JAN 3 2014

NYZ009-015>018-022>025-036-037-044>046-055>057-041400-
/O.CON.KBGM.WC.W.0001.000000T0000Z-140104T1400Z/
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-
CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-
INCLUDING THE CITIES OF...BOONVILLE...PENN YAN...SENECA FALLS...
AUBURN...SYRACUSE...CORNING...HORNELL...WATKINS GLEN...ELMIRA...
ITHACA...ONEIDA...UTICA...ROME...CORTLAND...NORWICH...ONEONTA...
COOPERSTOWN...OWEGO...BINGHAMTON...WALTON...DELHI
951 PM EST FRI JAN 3 2014

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 9 AM EST SATURDAY...

* LOCATIONS...ALL OF CENTRAL NEW YORK.

* HAZARDS...EXTREME COLD...WIND CHILLS OF 25 TO 30 DEGREES BELOW 
  ZERO. 

* WINDS...BECOMING SOUTH AND INCREASING TO 10 TO 15 MPH WITH GUSTS
  UP TO 25 MPH LATE TONIGHT.

* TIMING...TEMPERATURES BELOW ZERO COMBINED WITH WINDS INCREASING
  OVERNIGHT WILL BRING WIND CHILLS BACK DOWN TO LESS THAN 25 BELOW
  ZERO EARLY SATURDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING IS ISSUED WHEN WINDS COMBINE WITH BITTERLY
COLD TEMPERATURES TO CREATE EXTREMELY DANGEROUS CONDITIONS FOR
EXPOSED SKIN.  THE WIND CHILL WILL BE COLD ENOUGH TO CAUSE
FROSTBITE IN ABOUT 15 MINUTES OR LESS...AND COULD LEAD TO
HYPOTHERMIA IF PROPER PRECAUTIONS ARE NOT TAKEN. IF YOU MUST GO
OUTSIDE...REMEMBER THAT SEVERAL LAYERS OF CLOTHING WILL KEEP YOU
WARMER THAN A SINGLE HEAVY COAT. A HAT IS ALSO IMPORTANT AS MORE
BODY HEAT IS LOST THROUGH THE HEAD THAN ANY OTHER PART OF THE
BODY. IT IS ALSO VERY IMPORTANT TO COVER ALL EXPOSED FLESH TO
PROTECT YOURSELF FROM FROSTBITE.

&&

$$

NYZ062-PAZ038>040-043-044-047-048-072-041400-
/O.CON.KBGM.WC.Y.0001.000000T0000Z-140104T1400Z/
SULLIVAN-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-
LUZERNE-PIKE-SOUTHERN WAYNE-
INCLUDING THE CITIES OF...MONTICELLO...TOWANDA...SAYRE...
MONTROSE...TUNKHANNOCK...SCRANTON...WILKES-BARRE...HAZLETON...
MILFORD...HONESDALE
951 PM EST FRI JAN 3 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST
SATURDAY...

* LOCATIONS...NORTHEAST PENNSYLVANIA AND SULLIVAN COUNTY IN 
  CENTRAL NEW YORK. 

* HAZARDS...DANGEROUSLY COLD WIND CHILLS OF 15 TO 25 DEGREES 
  BELOW ZERO. 

* WINDS...INCREASING TO 5 TO 10 MPH OUT OF THE SOUTH LATE TONIGHT. 

* TIMING...TEMPERATURES BELOW ZERO COMBINED WITH WINDS INCREASING
  OVERNIGHT WILL BRING WIND CHILLS BACK DOWN TO LESS THAN 15
  DEGREES BELOW ZERO EARLY SATURDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN WINDS COMBINE WITH VERY COLD
TEMPERATURES TO CREATE DANGEROUS CONDITIONS FOR EXPOSED SKIN. THE
WIND CHILL IS EXPECTED TO BE COLD ENOUGH TO CAUSE FROSTBITE IN
ABOUT 30 MINUTES OR LESS...AND COULD LEAD TO HYPOTHERMIA IF
PRECAUTIONS ARE NOT TAKEN. THOSE PLANNING TO VENTURE OUTDOORS
SHOULD USE COMMON SENSE AND DRESS WARMLY...MAKING SURE THAT ALL
EXPOSED SKIN IS COVERED.

&&

$$
338 
WWUS41 KBGM 041145
WSWBGM

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
645 AM EST SAT JAN 4 2014


NYZ009-015>018-022>025-036-037-044>046-055>057-041245-
/O.CAN.KBGM.WC.W.0001.000000T0000Z-140104T1400Z/
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-
CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-
INCLUDING THE CITIES OF...BOONVILLE...PENN YAN...SENECA FALLS...
AUBURN...SYRACUSE...CORNING...HORNELL...WATKINS GLEN...ELMIRA...
ITHACA...ONEIDA...UTICA...ROME...CORTLAND...NORWICH...ONEONTA...
COOPERSTOWN...OWEGO...BINGHAMTON...WALTON...DELHI
645 AM EST SAT JAN 4 2014

...WIND CHILL WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS CANCELLED THE WIND
CHILL WARNING. 

WIND CHILL READING ARE NO LONGER AT DANGEROUS LEVELS SO THE WIND
CHILL WARNING HAS BEEN CANCELLED.

$$

NYZ062-PAZ038>040-043-044-047-048-072-041245-
/O.CAN.KBGM.WC.Y.0001.000000T0000Z-140104T1400Z/
SULLIVAN-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-
LUZERNE-PIKE-SOUTHERN WAYNE-
INCLUDING THE CITIES OF...MONTICELLO...TOWANDA...SAYRE...
MONTROSE...TUNKHANNOCK...SCRANTON...WILKES-BARRE...HAZLETON...
MILFORD...HONESDALE
645 AM EST SAT JAN 4 2014

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS CANCELLED THE WIND
CHILL ADVISORY. 

WIND CHILL READING ARE NO LONGER AT DANGEROUS LEVELS SO THE WIND
CHILL ADVISORY HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this wind chill warning went out at Jan 3, 2:31 AM EST, 2 hours 59 minutes earlier.

Area forecast discussion, Jan 3, 2:31 AM EST, 2 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
231 AM EST FRI JAN 3 2014

.SYNOPSIS...

LOW PRESSURE OFF THE EAST COAST THIS MORNING WILL CONTINUE TO MOVE
EAST AND BRING FRIGID AIR INTO THE REGION. THIS WILL KEEP WIND
CHILLS WELL BELOW ZERO TODAY AND TONIGHT...ALONG WITH A FEW SNOW
SHOWERS. TEMPERTURES WILL REBOUND INTO THE 20S SATURDAY AND A
SOUTHERLY FLOW OF AIR RETURNS TO THE AREA UNDER SUNNY SKIES.

&&

.NEAR TERM /THROUGH TODAY/...

LGT SNOW CONTS TO PULL EAST THIS MRNG AS TEMPS DROP. CRNTS SHOW
BLO ZERO RDGS FROM THE FINGER LAKES NEWRD DESPITE THE OVC CONDS.
MODELS SHOW CAA BOTTOMING OUT ARND 18Z UNDER VERY DRY AIR.
SO...WITH SUN TEMPS SHD REBOUND A BIT IN THE AFTN. HIGHLY SHEARED
FLOW AND VERY DRY SYNOPTIC AIR WILL LIMIT THE LE TO SOME SCT SNOW
SHWRS OVER THE FINGER LAKES INTO THE AFTN...OTRW XPCT THE PD TO BE
MAINLY DRY.

&&

.SHORT TERM /TONIGHT THROUGH SUNDAY/...

FAST UPR FLOW WILL PUSH THE SFC RDG EAST OF THE AREA BEFORE 12Z
SAT SO WAA BEGINS IN EARNEST AFT MIDN TNGT. STILL LOOKS LIKE IT
WILL BE A VERY CHILLY NGT WITH THE COLD SFC AIR IN PLACE OVER THE
FRESH SNOW CVR...AND STABLE SNDG. VLYS SHD DROP BLO ZERO...ESP IN
THE NORTH AND EAST.

FAST RECOVERY CONTS SAT AS UPR HGTS BLD AND A SW SFC FLOW DVLPS.
CLSD UPR LOW WELL NORTH OF SUPERIOR PULLS A SFC LOW WELL WEST OF
THE FCST AREA KEEPING THE AREA DRY.

APRCHG COLD FNT STALLS JUST WEST OF NY STATE SUNAND DAY BEGINS
WITH THE FCST AREA DRY. LTR IN THE DAY...WV MVG NWRD IN THE SW
FLOW WILL SPREAD PCPN ACROSS THE AREA SUN AFTN. STILL SOME MAJOR
PSN DFRNCS IN TEH MODELS WITH THE NAM BEING FURTHER EAST AND
COLDEST WITH THE LOW...AND THE ECMWF FURTHEST WEST AND WRMR. LTL
DFRNC IN THE SENSIBLE WX SINCE IN ANY CASE...MIXED PXPN A RISK FOR
SUN AFTN AND EARLY SUN EVE.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
DEEPENING TROF OVER THE CNTRL U.S. WILL MOVE EWD AND PUSH LOW PRES
NEWD INTO THE MID ATLC RGN ON SUN NGT. EXACT TRACK OF THIS SFC LOW
WILL BE KEY IN DETERMINING PCPN TYPES. WE LEFT THE POTNL FOR MIXED
PCPN ON SUNDAY EVENING...TRANSITIONING TO SNOW SHOWERS OVRNGT. AFTER
THIS SYSTEM...MAIN THEME WILL BE FRIGID AIR FOR MID WEEK WITH CHCS
FOR -SHSN EITHER FROM CLIPPER TYPE SYSTEM PASSING ON TUE...OR
LAKE EFFECT SNOW. GIVEN UNCERTAINTY IN THIS FCST...STAYED CLOSE TO
WPC GUIDANCE.

&&

.AVIATION /07Z FRIDAY THROUGH TUESDAY/...
00Z UPDATE...
THE BACK EDGE OF OUR STEADY SNOW IS BEGINNING TO MOVE TOWARD THE
WESTERN TERMINALS NOW AND OVERALL THE DIMINISHING TREND IN SNOW
WILL CONTINUE THROUGH 10Z. WIDESPREAD IFR RESTRICTIONS WILL
GRADUALLY TAPER TO MVFR RESTRICTIONS BY 10Z. DURING THIS TIME THE
LOWEST VSBYS WILL BE AT KAVP...WITH GRADUALLY IMPROVING VSBYS THE
FARTHER NORTH AND WEST YOU GO.

AS MVFR RESTRICTIONS MOVE IN DUE TO SNOW WINDING DOWN, WINDS WILL
PICK UP OUT OF THE NORTHWEST AT 15G25KTS AS ARCTIC AIR BEGINS TO
FILTER IN. AS DRIER AIR WORKS IN FROM ALOFT EXPECT ALL TERMINALS
TO GO VFR AFTER 18Z.

WINDS OUT OF THE NNE FROM 5-8KTS WILL BACK AROUND TO THE NORTHWEST
BY MORNING AND INCREASE TO 10-15KTS WITH GUSTS 20-25KTS DURING THE
AFTERNOON HOURS. TOWARD 00Z HIGH PRESSURE WILL BUILD IN FROM THE
WEST WITH WINDS BEGINNING TO SUBSIDE.

OUTLOOK...

FRI NGT -SAT NGT...VFR.

SUN/SUN NGT...IFR/MVFR IN MIXED PCPN.

MON/TUE...PATCHY MVFR IN -SHSN ACRS CNTRL NY.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...WINTER STORM WARNING UNTIL 10 AM EST THIS MORNING FOR
     PAZ038>040-043-044-047-048-072.
NY...WINTER STORM WARNING UNTIL 10 AM EST THIS MORNING FOR NYZ009-
     015>018-022>025-036-037-044>046-055>057-062.

&&

SYNOPSIS...DGM/TAC
NEAR TERM...DGM
SHORT TERM...DGM
LONG TERM...
AVIATION...HEDEN/PVN
Hazardous weather outlook, Jan 3, 2:42 AM EST, 2 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
242 AM EST FRI JAN 3 2014

NYZ009-015>018-022>025-036-037-044>046-055>057-040745-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-
OTSEGO-TIOGA-BROOME-DELAWARE-
242 AM EST FRI JAN 3 2014

...WINTER STORM WARNING IN EFFECT UNTIL 10 AM EST THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

ANOTHER STORM SYSTEM WILL AFFECT THE REGION SUNDAY AFTERNOON INTO
MONDAY. THIS STORM COULD BRING A MIXED BAG OF SNOW...FREEZING RAIN
AND RAIN TO THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NYZ062-PAZ038>040-043-044-047-048-072-040745-
SULLIVAN-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-
LUZERNE-PIKE-SOUTHERN WAYNE-
242 AM EST FRI JAN 3 2014

...WINTER STORM WARNING IN EFFECT UNTIL 10 AM EST THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN NEW YORK AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

ANOTHER STORM SYSTEM WILL AFFECT THE REGION SUNDAY AFTERNOON TO
MONDAY. THIS STORM COULD BRING A MIXED BAG OF SNOW...FREEZING RAIN
AND RAIN TO THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 3, 5:30 AM ESTWind Chill AdvisoryBGMSullivan25 hr

Nearby

Wind Chill Warnings in New York, 2014Every wind chill warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.